|Atripla post lung cancer
Sep 6, 2008
My ex-husband has been HIV+ for over 20 years and basically asymptomatic until this past year. Last Nov. 07 he was diagnosed with aggressive small cell lung cancer (11 cm tumor). He managed to get through aggressive chemotherapy and radiation and is now in remission. He had prophylactic cranial irradiation to prevent it from spreading to his brain in June. He has since had his follow up with his HIV doc and his bloodwork showed his CD4 at 51. (I don't know what his VL was but he had a recent bout of pneumonia.) It has never been below 297. Doc put him on Atripla, Bactrim and Azithromycin 1 week ago and he has been nearly comatose since. He sleeps all day except for a few hours in the evening. He is short of breath, dizzy, and confused. What concerns me most is that he is not eating or drinking. He has lost 10 lbs in the last week. I feel like I am watching him disappear before my eyes. Could this be the beginning of the end? It's hard to see him like this and imagine him rebounding. I do have a call in to his doc but I sometimes feel as if they will never tell the truth about prognosis. I understand about a patient's will to live but I feel like I need to know what his chances of recovery really are so that I can plan accordingly. Am I being too pessimistic? Please help shed some light on this for me.
| Response from Dr. Henry
The efavirenz in Atripla can sometimes cause some excessive drowsiness particularly in first weeks on treatment. The prognosis in your husband's case would be highly related to the status of the lung cancer which is a scary cancer as you probably have heard. Many HIV+ patient can rebound from a low CD4 count particularly if that is the only major health problem. From your description I am worried that his HIV treatment may not reverse the situation much if the cancer situation is worsening. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Shingles A Sign Of Acute HIV Infection?
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Bloody Nose After Licking Rectum Worried I Have HIV
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Groin Pain After Swallowing Cum Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.